Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Child has fever, cough, runny nose, noise while breathing. Prescribed enterogermina, alerid, calpol. Safe?

My son is 8 months old.We are in bangalore.From Sunday onwards he is having fever and cough .Since yesterday he is having running nose occasionally. During night and early morning cough is more.We can hear noise form his nose while breathing , not always but sometimes. We have consulted a Pediatrician and he prescribed Calpol ,Azithral and Bricanyl.But when we consulted him today he changed the antibiotic and gave Clamp Drops.He also prescribed Enterogermina and Alerid. Is it safe to give all these? I searched in net and found out that all of these are very strong medicines. Shall I continue with the earlier medicines or switch over to new ones prescribed?Please help
Asked On : Sun, 17 Mar 2013
Answers:  4 Views:  365
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Neurology 's  Response
Your doctor, I am surprised, has really given extra medicines which is not at all useful to your kid and you are absolutely right that they may create side effects, even. Much of the symptoms he has seems a upper respiratory catarrh and the noise is due to partially blocked nose. You can use normal saline nose drops as well calpol , about 100 mg for the fever. If he doesn't respond in another 3 days, you can get a Xray chest done to see whether he had brohcho pneumonia and treat accordingly.
Answered: Mon, 18 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Rajiv K Khandelwal's  Response

Thank you for your query.

The medicines been prescribed for your son are absolutely safe and you should continue with them. As there was no response to Azithral your pediatrician has changed the antibiotic to Clamp. Calpol is to bring down the temperature, Bricanyl is a cough syrup and Enterogermina is a probiotic. There is nothing "strong" about the medication.

In upper respiratory tract infection the cough increases while the child is lying down due to the post-nasal drip which irritates the pharynx/throat. The breathing becomes noisy as the nasal discharges dry up and reduce the nasal passage.

I hope I have answered your query to your satisfaction.

Wishing your son an early recovery.


Rajiv K Khandelwal
Answered: Sun, 17 Mar 2013
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
Your baby is having respiratory infection which could be viral or bacterial in nature.
Relax,these medicines are completely safe and can can be given .
Your pediatrician must have changed antibiotic for a reason.
Enterogermina is a probiotic which is usually prescribed with antibiotic .
Alerid is antiallergic.

Give plenty of fluids ,give steam inhalation.

Wishing your baby good health.
God bless.
Answered: Sun, 17 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician, Neurology Dr. Riazahmed's  Response
Thanks for the concern as , no doubt, the doctor has prescribed to you very strong medicines; I recommend you using otrivin nasal drops (pediatric) 3 -4 times daily as it's usually precipitated by viral infection. you can give round the clock calpol 4 times a day. Hope this message will be useful.
Answered: Sun, 17 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor